MAUDE Adverse Event Report: ARTIVION, INC. ¿ AUSTIN ON-X PROSTHETIC AORTIC VALVE WITH ANATOMIC SEWING RING WITH EXTENDED HOLDER; HEART VALVE, MECHANICAL

ARTIVION, INC. ¿ AUSTIN ON-X PROSTHETIC AORTIC VALVE WITH ANATOMIC SEWING RING WITH EXTENDED HOLDER; HEART VALVE, MECHANICAL
Model Number ONXANE-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Valvular Insufficiency/ Regurgitation (4449)
Date of Event 12/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Description of reported adverse event/problem: according to the initial notification, "the rep called me from the or to consult on this situation where the surgeon has implanted the valve, taken the patient off pump and upon viewing echo it appeared as if one of the leaflets was not moving synchronously w other leaflet and not achieving full range of motion of the travel arc.¿sticky leaflet¿ or ¿leaflet lag¿ in general terms.Evidence of a higher than expected gradient was recorded intra-operatively as well, of approximately 38 ¿ 40 mmhg.Patient was then put back on pump and reopened to interrogate the valve.Suspect leaflet appeared to open well but not close all the way upon probing, but subsequently seemed to resolve somewhat.Patient was then taken off pump again with an improved result but still somewhat suspicious leaflet motion and gradient of about 20mmhg.Surgeon and team decided to close the patient and expect recovery from or meds/hypo-contractile heart might resolve the situation.The team will follow this patient¿s icu recovery and determine results on follow-up to see if this is resolved or resolves in the coming day/s." latest update from surgeon reported that the gradient was down to 13mmhg and the suspected medications may have contributed to the issue.Additional information received- while probing the leaflet was any tissue found to be in the pivot points or did the leaflet encounter any anatomical structures not limited to the ventricle? "no.That was the confusing part.We looked for any tiny tissue particles in the pivot points or sub valvular in the ventricular that would obstruct the leaflets, but nothing was seen." has any additional imaging been performed post operatively that shows the leaflet is moving as intended? "not sure if any post op imaging has been done.".
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
No additional information forthcoming.The manufacturing records for onxane-23, sn (b)(6) were reviewed.It was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were found.The available information was reviewed.On (b)(6) 2024 an initial report was received [artivion, sales representative] called me from the or to consult on this situation where the surgeon has implanted the valve, taken the patient off pump and upon viewing echo it appeared as if one of the leaflets was not moving synchronously w other leaflet and not achieving full range of motion of the travel arc.¿sticky leaflet¿ or ¿leaflet lag¿ in general terms.Evidence of a higher-than-expected gradient was recorded intra-operatively as well, of approximately 38 ¿ 40 mmhg.Patient was then put back on pump and reopened to interrogate the valve.Suspect leaflet appeared to open well but not close all the way upon probing, but subsequently seemed to resolve somewhat.Patient was then taken off pump again with an improved result but still somewhat suspicious leaflet motion and gradient of about 20mmhg.Surgeon and team decided to close the patient and expect recovery from or meds/hypo-contractile heart might resolve the situation.The team will follow this patient¿s icu recovery and determine results on follow-up to see if this is resolved or resolves in the coming day/s.", and a case was opened.Onxane-23 sn (b)(6) was implanted on (b)(6) 2024 in a male patient of unknown age in the aortic position with an allegation that the leaflets did not appear to have a full range of motion and that higher then expected gradients were recoded intraoperatively.Additional information was received on multiple dates from both the surgeon and representative who initiated the complaint.On (b)(6) 2024: "update.After i left the case, i received a text from the coordinator that the gradients had gone down from 23 to 17mmhg and they suspected that the medications they were administering to control arterial line pressures during the procedure might have been contributing to the issue¿.And a follow-up message from the surgeon ¿mean gradient is now 13!¿ ¿i have no idea what happened and why it is getting better but i am glad it is! crazy!¿ on (b)(6) 2024 the representative replied with the valve model and sn for the investigation along with answers for two questions posed by the field assurance team.Question 1: while probing the leaflet was any tissue found to be in the pivot points or did the leaflet encounter any anatomical structures not limited to the ventricle? "no.That was the confusing part.We looked for any tiny tissue particles in the pivot points or sub valvular in the ventricular that would obstruct the leaflets, but nothing was seen." and question 2: has any additional imaging been performed post operatively that shows the leaflet is moving as intended? "not sure if any post op imaging has been done." on (b)(6) 2025 the representative forwarded and update from the surgeon.¿clinically he is doing well, but he did have a postop echo with a peak 38 and mean 22 gradients unfortunately, so i am disappointed about that.Not sure why that happened.I hope it gets better and will keep an eye on him¿, and that ¿she hadn¿t lost confidence in the on-x valve, but i am wary of the anatomic sewing cuff.Not sure if that had anything to do with it? i have used on-x many times but that particular sewing cuff only 2-3 times.¿ a review of the processing records shows no processing issues, and the part passed all inspections and met all requirements and specification prior to shipment.The valve was not explanted, and no medical records were provided, as such, there is insufficient information to point to a probable cause of the leaflet immobility, whether it be mechanical malfunction, patient anatomy, implanting technique, or a combination.Consequently, there is, at present, insufficient information to know for certain what, if any, relationship the valve has to complaint of alleged structural dysfunction.The instructions for use [ifu] for the on-x valve acknowledge structural dysfunction as potential consequences following prosthetic valve replacement.The root cause of the alleged structural dysfunction cannot be determined with the limited information provided and as such a determination cannot be made if the valve itself contributed or other causes such as patient anatomy, implanting technique or a combination of both contributed.No further action is required without additional information.The information was reviewed.The root cause of the alleged structural dysfunction cannot be determined with the limited information provided and as such a determination cannot be made if the valve itself contributed or other causes such as patient anatomy, implanting technique or a combination of both contributed.A root cause for a product failure mode cannot be determined; thus, severity and occurrence is not evaluated.No further action is required without additional information.A definitive root cause is unknown.Manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ON-X PROSTHETIC AORTIC VALVE WITH ANATOMIC SEWING RING WITH EXTENDED HOLDER
Common Device Name
HEART VALVE, MECHANICAL
Manufacturer (Section D)
ARTIVION, INC. ¿ AUSTIN
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard
kennesaw, GA 30144
7704193355
MDR Report Key21111763
Report Number1649833-2025-00078
Device Sequence Number7463536
Product Code LWQ
UDI-Device Identifier00851788001662
UDI-Public00851788001662
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXANE-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient SexUnknown